Alert archive / Georgia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 165, NWS Charleston, SC

July 27, 2012Bulloch County, Evans County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 27, 2012, 3:00 PM EDT for Bulloch County, Evans County, Georgia. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2012, 3:00 PM EDT (19:00 UTC)
Expired
Jul 27, 2012, 3:47 PM EDT
In force
47 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bulloch County, GA, Evans County, GA

The radar

The Charleston,SC radar (KCLX), 69 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 3:07 PM EDTTSTM WND DMG4 W Nevils, GATHE BULLOCH COUNTY 911 CENTER RELAYED A REPORT OF TREES AND POWER LINES DOWN NEAR THE INTERSECTION OF UNION CHURCH ROAD AND NEVILS DAISY ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1435 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1435 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
1091 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

581 
WUUS52 KCHS 271900
SVRCHS
GAC031-109-272000-
/O.NEW.KCHS.SV.W.0165.120727T1900Z-120727T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
300 PM EDT FRI JUL 27 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
  NORTH CENTRAL EVANS COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 400 PM EDT

* AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 MILES
  NORTHWEST OF NEVILS TO NEVILS...MOVING EAST AT 25 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  NEVILS...DENMARK...BAY...BROOKLET...LEEFIELD...STILSON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER AS THUNDERSTORMS APPROACH.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3249 8160 3225 8145 3219 8181 3232 8193
TIME...MOT...LOC 1900Z 254DEG 20KT 3232 8187 3224 8180

$$
3 follow-up statements
989 
WWUS52 KCHS 271914
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
314 PM EDT FRI JUL 27 2012

GAC109-271925-
/O.CAN.KCHS.SV.W.0165.000000T0000Z-120727T2000Z/
EVANS GA-
314 PM EDT FRI JUL 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL EVANS COUNTY HAS
BEEN CANCELLED...

LAT...LON 3249 8160 3225 8145 3225 8146 3219 8179
      3220 8181 3223 8181 3224 8184 3227 8189
      3232 8193
TIME...MOT...LOC 1915Z 254DEG 20KT 3234 8179 3226 8172

$$

GAC031-272000-
/O.CON.KCHS.SV.W.0165.000000T0000Z-120727T2000Z/
BULLOCH GA-
314 PM EDT FRI JUL 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHERN BULLOCH COUNTY...

AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
KENNEDY POND TO NEVILS...MOVING EAST AT 25 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BAY...
BROOKLET...DENMARK...LEEFIELD...NEVILS AND STILSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3249 8160 3225 8145 3225 8146 3219 8179
      3220 8181 3223 8181 3224 8184 3227 8189
      3232 8193
TIME...MOT...LOC 1915Z 254DEG 20KT 3234 8179 3226 8172

$$
877 
WWUS52 KCHS 271933
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
333 PM EDT FRI JUL 27 2012

GAC031-272000-
/O.CON.KCHS.SV.W.0165.000000T0000Z-120727T2000Z/
BULLOCH GA-
333 PM EDT FRI JUL 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR EAST CENTRAL BULLOCH COUNTY...

AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
GRIMSHAW TO IVANHOE...MOVING EAST AT 25 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BAY...
BROOKLET...LEEFIELD AND STILSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3239 8178 3249 8160 3225 8145 3225 8146
      3223 8157 3222 8164
TIME...MOT...LOC 1933Z 254DEG 20KT 3241 8167 3227 8152

$$
911 
WWUS52 KCHS 271947
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
347 PM EDT FRI JUL 27 2012

GAC031-271957-
/O.CAN.KCHS.SV.W.0165.000000T0000Z-120727T2000Z/
BULLOCH GA-
347 PM EDT FRI JUL 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BULLOCH COUNTY
HAS BEEN CANCELLED...

AT 347 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3239 8178 3249 8160 3225 8145 3225 8146
      3223 8157 3222 8164
TIME...MOT...LOC 1947Z 254DEG 20KT 3243 8158 3229 8143

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:09 PM EDT, 51 minutes earlier.

Area forecast discussion, Jul 27, 2:09 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
209 PM EDT FRI JUL 27 2012

.SYNOPSIS...
A PERSISTENT TROUGH OF LOW PRESSURE WILL REMAIN INLAND THIS WEEKEND
AS A COLD FRONT APPROACHES THE REGION FROM THE NORTHWEST. THE FRONT
WILL LIKELY STALL IN THE VICINITY EARLY NEXT WEEK BEFORE DISSIPATING
THROUGH THE MIDDLE OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE WESTERN PERIPHERY OF THE UPPER RIDGE IS STILL IN CONTROL OVER
FAR EASTERN PORTIONS TODAY...AS SEEN IN THE 12Z SOUNDINGS FOR CHS
AND JAX. 500 MB TEMPS ARE A VERY WARM -6C TO -7C AGAIN TODAY...
MAINTAINING A STRONG CONVECTIVE CAP. A SHORTWAVE DISTURBANCE SHOWS
UP WELL IN WATER VAPOR AND VISIBLE SATELLITE IMAGERY ACROSS
SOUTHWEST GEORGIA THIS MORNING. WITH CONVECTIVE TEMPERATURES AGAIN
IN THE MIDDLE 90S...CUMULUS FORMATION WILL PROBABLY BEGIN AROUND
NOON AND THE FIRST FEW POP-UP SHOWERS OR STORMS WILL BE SOON
THEREAFTER. THE MORE FAVORABLE AIRMASS FOR CONVECTION WILL BE
ACROSS THE WESTERN HALF OF THE AREA AS THE SHORTWAVE TROUGH MOVES
IN DURING THE AFTERNOON. CLOSER TO THE COAST...THE STRONG CAP WILL
MINIMIZE SUCCESSFUL CONVECTIVE UPDRAFTS BUT AN ISOLATED CELL OR
TWO MAY POP ALONG THE SEABREEZE. DESPITE SUCH WARM MID-LEVELS...A
FEW STORMS COULD PRODUCE LOCALIZED DAMAGING WIND GUSTS GIVEN THE
VERY HIGH DOWNDRAFT CAPE VALUES ABOVE 1350 J/KG.

HIGH TEMPS WILL REACH THE MID AND UPPER 90S TODAY WHILE DEWPOINTS
SIT IN THE MIDDLE 70S. SOME UPPER 70S DEWPOINTS ARE LIKELY TO SHOW
UP CLOSER TO THE COAST THIS AFTERNOON IN ASSOCIATION WITH THE
SEABREEZE. 110F HEAT INDICES LOOK TO BE A SURE BET IN MOST
PLACES...EXCEPT PERHAPS SOME INLAND AREAS WHERE DEWPOINTS MIX OUT
A BIT. NEVERTHELESS WE WILL CONTINUE WITH THE HEAT ADVISORY FOR
ALL AREAS UNTIL 8 PM.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
QUITE A FEW MODELS INDICATE CONVECTION COULD BE SCATTERED TO THE
W OF I-95 PRIOR TO DUSK THEN WEAKEN AND SHIFTING TOWARD THE SOUTH
CAROLINA COAST DURING THE EVENING HOURS. MID LEVELS SHOW A BIT
MORE MID LEVEL TROUGHING NUDGING E THIS EVENING...BUT CONFIDENCE
IN NEAR-COASTAL CONVECTION IS LOW SINCE KEY CONVECTIVE PARAMETERS
HINT THAT CAPPING AND SUBSIDENCE WILL BE INITIALLY UNFAVORABLE TO
INVITE CONVECTION IN. WE CONTINUED A SLIGHT CHANCE POP JUST ABOUT
EVERYWHERE THIS EVENING AS CONFIDENCE IN HIGH RESOLUTION SOLUTIONS
ON THE LOW SIDE AT THIS TIME.

SATURDAY THROUGH SUNDAY...THE UPPER RIDGE WILL CONTINUE TO BREAK
DOWN AS A BROAD UPPER TROUGH TAKES POSITION OVER THE EAST COAST.
AT THE SURFACE...AN INLAND TROUGH WILL EXTEND ACROSS THE UPSTATE
AND WESTERN NORTH CAROLINA WHILE ITS ASSOCIATED COLD FRONT REMAINS
WEST OF THE FORECAST AREA. MODELS INDICATE MODERATE INSTABILITY
ACROSS THE AREA EACH AFTERNOON WITH PWATS NEAR 2 INCHES.
MAINTAINED CHANCE POPS DURING THE AFTERNOON HOURS AS CONVECTION
DEVELOPS INLAND OF THE CWA...CLOSER TO THE TROUGH...AND PROPAGATES
EASTWARD. ALSO...ISOLATED CONVECTION COULD DEVELOP ALONG THE
PROGRESSIVE SEA BREEZE AND INTERACT WITH INLAND CONVECTION.
STILL...SUSPECT NO MORE THAN SCATTERED CONVECTION WITH ANY
POSSIBILITY OF STRONG TO SEVERE STORMS REMAINING ISOLATED. MAX
TEMPERATURES WILL TOP OUT ABOVE SEASONAL NORMALS ON BOTH DAYS WITH
MID TO POSSIBLY UPPER 90S FAR INLAND AND NEAR 90 DEGREES ALONG THE
BEACHES. THIS WILL RESULT IN HEAT INDICES NEAR 105...THUS DO NOT
ANTICIPATE THE NEED FOR ANY HEAT ADVISORIES. LOW TEMPERATURES WILL
DIP INTO THE LOW TO MID 70S EACH NIGHT.

MONDAY...THE UPPER TROUGH WILL MAINTAIN CONTROL OVER THE EAST COAST
AS A COLD FRONT STALLS IN THE VICINITY OF THE CWA. AT THIS
POINT...EXPECT POPS TO REFLECT CLIMATOLOGY WITH ISOLATED TO
SCATTERED CONVECTION DURING THE AFTERNOON/EARLY EVENING. HIGH
TEMPERATURES WILL TREND CLOSER TO SEASONAL NORMALS WITH LOW TO MID
90S EXPECTED AWAY FROM THE COAST AND UPPER 80S ALONG THE BEACHES.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
NOT MUCH CHANCE NEEDED FOR THE THE LONG TERM PORTION OF THE FORECAST
AS A BROAD UPPER TROUGH WILL PERSIST ACROSS THE EAST COAST.
DIFFICULT TO DECIPHER ONE DAY FROM THE NEXT AS MODELS SHOW SEVERAL
PERIODIC EMBEDDED SHORTWAVES DEVELOPING ALONG THE TROUGH AND
AFFECTING THE REGION. WITH THIS ENERGY...IT APPEARS THERE WILL BE AN
INCREASE OF DEEP MOISTURE WHICH WILL AT LEAST ALLOW ISOLATED TO
SCATTERED DIURNAL CONVECTION. TEMPERATURES WILL CONTINUE TO TREND
DOWNWARD WITH LOW 90S GENERALLY EXPECTED FOR HIGH TEMPERATURES AND
LOW 70S EXPECTED OVERNIGHT.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
VFR CONDITIONS LIKELY TO CONTINUE AT BOTH TERMINALS THROUGH MUCH
OF SATURDAY. WE ADDED VICINITY THUNDER AT SAV THIS AFTERNOON DUE
TO SOME TOWERING CU BUILD-UP JUST TO THE WEST AND THE APPROACH OF
A SHORTWAVE TROUGH. GREATEST CONVECTIVE COVERAGE EXPECTED TO
REMAIN JUST INLAND FROM EITHER TERMINAL TODAY.

BETTER COVERAGE OF SHOWERS/STORMS EXPECTED SATURDAY AFTERNOON AS A
FRONT APPROACHES FROM THE NORTHWEST.

EXTENDED AVIATION OUTLOOK...PRIMARILY VFR EXCEPT FOR SHORT-LIVED
RESTRICTIONS POSSIBLE IN MAINLY AFTERNOON/EVENING SHOWERS AND
THUNDERSTORMS.

&&

.MARINE...
THROUGH THE FORECAST PERIOD THE MARINE AREA WILL REMAIN BETWEEN A
SURFACE TROUGH INLAND AND HIGH PRESSURE SOUTH OF THE WATERS.
EXPECT THE PRESSURE GRADIENT TO CONTINUOUSLY TIGHTEN AND LOOSEN
THROUGH THE PERIOD AS THE TROUGH RESIDES ACROSS THE CAROLINAS.
EXPECT PERIODS OF SOUTH TO SOUTHWEST 15-20 KNOT WINDS DURING THE
OVERNIGHT...BUT WINDS WILL SLIGHTLY TAPER OFF DURING THE DAY.
SEAS WILL INCREASE IN CONJUNCTION WITH MAINLY NOCTURNAL WINDS.
STILL...EXPECT CONDITIONS TO REMAIN BELOW SMALL CRAFT CRITERIA
WITH SEAS NO HIGHER THAN 5 FEET CLOSER TO THE GULF STREAM AND 2
TO 4 FEET NEARER TO THE COAST.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR GAZ087-088-
     099>101-114>119-137>141.
SC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ040-042>045-
     047>052.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...JRL
SHORT TERM...JHP
LONG TERM...JHP
AVIATION...JRL
MARINE...JHP
Hazardous weather outlook, Jul 27, 4:55 AM EDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
455 AM EDT FRI JUL 27 2012

AMZ330-350-352-354-374-280900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
455 AM EDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117-119-139>141-SCZ048>052-280900-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
455 AM EDT FRI JUL 27 2012

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ087-088-099>101-114>116-118-137-138-SCZ040-042>045-047-280900-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-
455 AM EDT FRI JUL 27 2012

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP MAINLY TO THE WEST OF INTERSTATE 95 THIS AFTERNOON AND
EARLY EVENING. A FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE
AS THEY MOVE THROUGH THE REGION...WITH THE MAIN SEVERE THREAT
COMING IN THE FORM OF LOCALIZED DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 27, 2:08 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
208 PM EDT FRI JUL 27 2012

GAZ101-SCZ042-047-271845-
EFFINGHAM-HAMPTON-INLAND JASPER-
208 PM EDT FRI JUL 27 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...HAMPTON
AND JASPER COUNTIES THROUGH 245 PM EDT...

AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR TUCKASEE KING...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CLYO...GARNETT...PINELAND...ROBERTVILLE AND TARBORO...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3272 8109 3250 8101 3246 8132 3259 8137
TIME...MOT...LOC 1808Z 254DEG 9KT 3254 8125

JAQ
Special weather statement, Jul 27, 2:53 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
253 PM EDT FRI JUL 27 2012

GAZ100-115-271945-
BULLOCH-EVANS-
253 PM EDT FRI JUL 27 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS AND BULLOCH
COUNTIES THROUGH 345 PM EDT...

AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR EDNA...MOVING EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BAY...BROOKLET...DENMARK...GEORGIA SOUTHERN...LEEFIELD...NEVILS...
REGISTER...STATESBORO AND STILSON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3229 8195 3231 8196 3240 8192 3242 8193
      3244 8193 3250 8160 3224 8147 3216 8194
      3227 8197
TIME...MOT...LOC 1853Z 251DEG 20KT 3224 8187

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 3:29 AM EDTHeat AdvisoryCHSBulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more15 hr
Jul 27, 2:53 PM EDTSpecial Weather StatementCHSBulloch52 min
Jul 27, 3:36 PM EDTSpecial Weather StatementCHSEffingham39 min
Jul 27, 4:09 PM EDTSevere Thunderstorm WarningCHSEffingham66 min
Jul 27, 5:51 PM EDTSpecial Marine WarningCHS84 min
Jul 27, 6:05 PM EDTSpecial Weather StatementCHSChatham40 min
Jul 27, 6:51 PM EDTSpecial Marine WarningCHS32 min
Jul 27, 7:03 PM EDTSevere Thunderstorm WarningCHSChatham37 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.